MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier drug eluting stent and one 6f telescope guide extension catheter (gec) to treat a severely tortuous, severely calcified lesion with 90% stenosis in the proximal circumflex (cx) artery.The onyx frontier stent was inspected with no issues noted.Negative prep was performed for the onyx frontier stent prior to advancing the device to the lesion with no issues noted.The lesion was pre-dilated.The onyx frontier stent did not pass through a previously-deployed stent.Resistance was noted when advancing the onyx frontier stent but excessive force was not used.The telescope gec was inspected with no issues noted.The telescope was prepped per ifu with no issues noted.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that stent dislodgment occurred during delivery to the lesion.It was stated that it was attempted to deliver the onyx frontier stent through a lesion with extreme tortuosity and calcification using the telescope.It was believed that the stent came off the delivery system when pulling the undeployed stent into the telescope.The dislodged stent was removed f rom patient by using a non mdt balloon to capture the dislodged stent.No further patient injury was reported.
 
Additional Manufacturer Narrative
Image review: images show the treatment of a cto in the lad that was successfully treated with ballooning and stenting.The telescope guide extension catheter (gec) was utilised during this intervention with no issues.This was followed by the treatment of the lcx.Therefore, a tortuous calcified bend from the left main into the proximal lcx.The tortuous ostial lesion was pre-dilated followed by the attempted stent delivery using the support of the gec.The mechanism of stent dislodgement was not shown on the images.But the dislodged stent can be seen in the gec.It appears most likely that the lesion/vessel morphology impacted on the dislodgement but this cannot be confirmed.The stent was removed from the vessel with inflation of a balloon and withdrawing the stent back into the gec.A further stent was successful delivered with the aid of the gec across the lesion in the lm to proximal lcx.Then another stent was delivered and deployed in the lm.There is no evidence to identify any malfunction with the telescope gec or that the telescope was in an yway contributed to the stent dislodgement.Product analysis: the device was received for analysis.The device returned with a detachment to the push member immediately distal of the luer.The h ypotube material was jagged and uneven on both sides of the detachment site.A kink was evident on the push member.Peeling was evident to the on-ramp of the telescope gec.Deformation was evident to the tip of the telescope gec.The inner lumen of the telescope gec was verified as it was possible to pass a 6f 0.0540" inch lumen patency ball through the lumen of the telescope gec with no issues.No other damage evident to the remainder of the device.Additional information: the telescope detachment occurred after the device was removed from the patient.The device was not kinked and re-straightened during use.It was kinked and re-straightened after removed from the body.No intervention was required as a result of the telescope detachment.Batch details provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16320650
Report Number9612164-2023-00555
Device Sequence Number8583661
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public00763000156954
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0011481478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/02/2023
04/21/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/27/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight82 KG